Étude des projections de norme 1 de E '' sur E. Unicité de certains préduaux. Applications
Annales de l'Institut Fourier, Volume 29 (1979) no. 4, p. 53-70

Let E be a Banach space such that there exists a norm on projection of E on the canonical image of E in E . Conditions are given which ensure that E is already a dual space, and that this projection is unique. This is the case for example, if the norm of E is Fréchet-differentiable on a dense set, or if E is separable and does not contain 1 . If E is the dual of F, it is shown that F is unique normic predual of E if F has the Radon-Nikodym property, or if E does not contain 1 .

On étudie dans ce travail les projections de norme 1 du bidual E d’un espace de Banach E sur l’image canonique i E (E) de E dans E . On montre que dans un certain nombre de cas, il y a unicité de la projection de norme 1. On en déduit des théorèmes d’existence et d’unicité du prédual de E. On donne ensuite diverses applications, en particulier aux espaces dont la norme est différentiable sur un ensemble dense et aux espaces ne contenant pas 1 (N).

@article{AIF_1979__29_4_53_0,
     author = {Godefroy, Gilles},
     title = {\'Etude des projections de norme 1 de $E^{\prime \prime }$ sur $E$. Unicit\'e de certains pr\'eduaux. Applications},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {29},
     number = {4},
     year = {1979},
     pages = {53-70},
     doi = {10.5802/aif.766},
     zbl = {0403.46027},
     mrnumber = {81e:46010},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1979__29_4_53_0}
}
Étude des projections de norme 1 de $E^{\prime \prime }$ sur $E$. Unicité de certains préduaux. Applications. Annales de l'Institut Fourier, Volume 29 (1979) no. 4, pp. 53-70. doi : 10.5802/aif.766. http://www.numdam.org/item/AIF_1979__29_4_53_0/

[1] J. Bourgain, D. M. Fremlin, M. Talagrand, Pointwise compact sets of Baire mesurable functions, Am. J. of Math., 100 (1978), 845-886. | MR 80b:54017 | Zbl 0413.54016

[2] J. Diestel, Geometry of Banach Spaces, selected topics, Lectures notes n° 485, Springer-Verlag. | MR 57 #1079 | Zbl 0307.46009

[3] G. Godefroy, Espaces de Banach. Existence et Unicité de certains préduaux, Annales de l'Institut Fourier, 28,3 (1978), 87-105. | Numdam | Zbl 0368.46015

[4] H. P. Rosenthal, A double dual characterization of Banach spaces containing l1, Israel J. of Math., 20 (1975), 375-384. | MR 51 #13654 | Zbl 0312.46031